Skip to main content

Some remarks on CS modules and SI rings

  • Dinh Van Huynh (a1)

We discuss some results on CS modules, SI rings, and SC rings. Then we consider the question of when, over a right SC ring R, every right R-module is CS. In Theorem 3.1 we show that this is the case if and only if R is a right countably Σ-CS ring. In light of this, we give an example showing that a result proved by Chen (2000) is incorrect. Furthermore, Theorem 4.1 shows that the assumptions of Chen (2000) can be weakened considerably.

Hide All
[1]Anderson, F.W. and Fuller, F.R., Rings and categories of modules (2nd Edition), Graduate Texts in Mathematics 13 (Springer-Verlag, New York, 1992).
[2]Chen, M.S., ‘On CS rings and QF rings’, Southeast Asian Bull. Math. 24 (2000), 2529.
[3]Clark, J. and Wisbauer, R., ‘Σ-extending modules’, J. Pure Appl. Algebra 104 (1995), 1932.
[4]Dung, N.V. and Smith, P.F., ‘Rings for which certain modules are CS’, J. Pure Appl. Algebra 102 (1995), 257265.
[5]Dung, N.V., Huynh, D.V., Smith, P.F. and Wisbauer, R., Extending modules, Pitman Research Notes in Mathematics Series 313 (Longman Scientific and Technical, Harlow, 1994).
[6]Faith, C., Algebra II: Ring theory (Springer Verlag, Berlin, New York, 1976).
[7]Goodearl, K.R., Singular torsion and the splitting properties, Mem. Amer. Math. Soc. 124 (American Mathematical Society, Providence, R.I., 1972).
[8]Huynh, D.V., ‘A right countably Σ-CS ring with acc or dcc on projective principal right ideals is left artinian and QF-3’, Trans. Amer. Math. Soc. 347 (1995), 31313139.
[9]Huynh, D.V., Jain, S.K. and López-Permough, S.R., ‘Rings characterized by direct sums of CS modules’, Comm. Algebra 28 (2000), 42194222.
[10]Oshiro, K., ‘Lifting modules, extending modules and their applications to QF rings’, Hokkaido Math. J. 13 (1984), 310338.
[11]Oshiro, K., ‘On Harada rings, I, II, III’, Math. J. Okayama Univ. 31 (1989), 161178, 179–188; 32 (1990), 111–118.
[12]Oshiro, K., ‘Theories of Harada in artinian rings and applications to classical artinian rings’, in International Symposium on Ring Theory, (Birkenmeier, G.F., Park, J.K., Park, S., Editors), Trends Math. (Birkhäuser, Boston, 2001), pp. 279301.
[13]Osofsky, B.L. and Smith, P.F., ‘Cyclic modules whose quotients have all complement submodules direct summands’, J. Algebra 139 (1991), 342354.
[14]Rizvi, S.T. and Yousif, M.F., ‘On continuous and singular modules’, in Non-commutative Ring Theory, (Jain, S.K. and López-Permouth, S.R., Editors), Lecture Notes in Math. 1448 (Springer Verlag, Berlin, 1990), pp. 116124.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Bulletin of the Australian Mathematical Society
  • ISSN: 0004-9727
  • EISSN: 1755-1633
  • URL: /core/journals/bulletin-of-the-australian-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed